MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2

NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2
Model Number BSM-1773A
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that their bedside monitor (bsm) rebooted on its own during a procedure.The customer also reported that before this issue occurred, the unit made a high pitched noise and displayed a blue screen.No harm or injury reported.They will be sending this unit in for an exchange.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that their bedside monitor (bsm) rebooted on its own during a procedure.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor (bsm) rebooted on its own during a procedure.The customer also reported that before this issue occurred, the unit made a high-pitched noise and displayed a blue screen.No patient harm or injury was reported.Investigation summary: the complaint device was returned and evaluated by nihon kohden repair center (nk rc), who was unable to observe and duplicate the reported issue.The device was tested and has met product specifications.No issues were observed on the device.A review of the history of the serial number identified no other reports of the issue.Based on the available information, a definitive root cause could not be identified.Possible causes of the issue could be power supply related (power cable and cable connection) and battery related issues.The reported issue was unable to be duplicated and could not be confirmed.
 
Event or Problem Description

Brand Name
BSM-1773A
Common Device Name
BEDSIDE MONITOR, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9624714
Report Number8030229-2020-00045
Device Sequence Number16824542
Product Code MHX
UDI-Device Identifier04931921111956
UDI-Public4931921111956
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
Report Date (Section F) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1773A
Device Catalogue NumberBSM-1773A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/03/2020
Device Age31 MO
Event Location Hospital
Date Report to Manufacturer01/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/23/2020